Hello, three weeks ago I was diagnosed as Hashimoto hypothyroid and seeking a source of extra help. I don't want to fall into the trap of dismissing something important - I tend to do this out of some idea that I should be tough or something.
My Dr. went through my blood results very fast and my mom, also hypo, said I should ask for a printout. What I did notice was that I was to the left of the "less than" arrow on something (<.25) where the normal range started at 1.5 or something. So, my thyroid is scary low and I'm on levothyroxine.
My doctor started me at 50 micrograms and my mom is on .1 milligrams which is about double - and she is about half my weight. Is it customary for them to ramp you up? She didn't even have symptoms when she got on it and I however have experienced every single one.
I finally got my period back a week after starting meds, which I have been on for almost 3 weeks now. I am feeling periods of more mental alertness/energy but still a lot of achey-ness (way better, but still there) and fatigue (I still sleep a lot).
Here are my questions: 1 - How long will it take to get things in balance? 2 - I ordered adaptogenic cortisol herbal remedies. Will it mess anything up for me to layer those over the meds? My thyroid bloodwork was fine in early 2009, supposedly, and then dropped off. A naturopath said my cortisol levels shot around the same time. 3 - I am supposed to start cholesterol meds tomorrow, but she had me wait 3 weeks because one side effect is muscle pain. Thing is, I'm still having muscle pain, especially muscle cramps/spasms in my feet and neck. Cholesterol is part of hypo, no? I'm going to call the Dr,. but curious if anyone has seen a corresponding decrease in cholesterol after taking hypo meds.
Please advise & many thanks! Great to know this community exists. Dyan
ahhhh, no. With a tsh of (<.25) you are HYPERTHYROID....and taking more of it ( I'm on levothyroxine.) will make it even lower!
Call and get a copy of your labs. If they ask why you need it tell them "for continuing care" (docs like to charge you for stuff...and you have already paid for you labs and you are entitled to a copy)
The lower the TSH number is (or the closer to 0 it is) the more HYPER you are.
you should not be taking a thyroid supplement with a lab like that, you should be on a anti-thyroid medication. You should get that clarified. (ie did you read the lab report right)
You: Cholesterol is part of hypo, no?
high cholesterol is a common symptom of thyroid issues period.
you: 2 - I ordered adaptogenic cortisol herbal remedies.
Do not take this until you have cleared it with your doctor. Bring in the stuff with the pharmacological make up of it printed out and run it by doc. Then run it by your pharmacist. If it contains high levels of iodine don't take it at all.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.